Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 28, 2001, 1:49 AM CDT for 4 counties in Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2001, 1:49 AM CDT (06:49 UTC)
- Expired
- May 28, 2001, 2:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Camp County, TX, Franklin County, TX, Titus County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 2:09 AM CDT | Thunderstorm Wind 55 E | Mt Vernon, TX | Trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 280651 SVRSHV TXC063-159-449-499-280730- /NEW.KSHV.SV.W.0130.280649-280730/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 149 AM CDT MON MAY 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN NORTHEAST TEXAS FRANKLIN COUNTY IN NORTHEAST TEXAS TITUS COUNTY IN NORTHEAST TEXAS WOOD COUNTY IN NORTHEAST TEXAS * UNTIL 230 AM CDT * AT 149 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTHWEST OF MOUNT VERNON TO 32 MILES WEST OF MINEOLA... MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MOUNT VERNON AT 205 AM CDT WINNSBORO AT 210 AM CDT MOUNT PLEASANT AND QUITMAN AT 215 AM CDT MINEOLA AT 220 AM CDT PITTSBURG AT 225 AM CDT THIS LINE OF STORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE TO TREES...POWER LINES...AND BUILDINGS. TAKE COVER...NOW! HAIL UP TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN NORTHEAST TEXAS FRANKLIN COUNTY IN NORTHEAST TEXAS TITUS COUNTY IN NORTHEAST TEXAS WOOD COUNTY IN NORTHEAST TEXAS UNTIL 230 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:00 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 27, 10:00 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 PM CDT SUN MAY 27 2001 MINI MCC OVER EXTREME NORTHEAST TX...AND SOUTHWEST AR...WILL CONTINUE TO MOVE EAST ALONG THE WARM FRONT...WHICH THIS MORNING WAS LOCATED FROM NEAR ARDMORE OK TO TEXARKANA TO JACKSON MS. THIS WARM FRONT WILL LIKELY MOVE SLOWLY NORTHWARD TODAY AND TONIGHT. WITHOUT GOOD LOW LEVEL INFLOW INTO THE MINI MCC...AND WITHOUT STRONG MID LEVEL WINDS...EXPECT THE CONVECTION TO REMAIN BELOW SEVERE LIMITS...AND PROBABLY WEAKEN AS IT MOVES EASTWARD. ANOTHER ROUND OF CONVECTION MAY AFFECT THE NORTH HALF OF THE FOUR STATE AREA LATE TONIGHT AND MONDAY MORNING. WILL HAVE TO MAKE SOME MINOR ADJUSTMENTS TO POPS AND TEMPS IN THE ZONES ON A LATE MORNING UPDATE...TO REFLECT THE MOVEMENT AND STRENGTH OF THE CONVECTION ASSOCIATED WITH THE MINI MCC...FOR THE AFTERNOON PERIOD. 3 .SHV...NONE.
In the hours before
Local storm report, May 27, 10:24 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT SUN MAY 27 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0955 PM EAGLETOWN OK 2.75 INCH HAIL
05/27/01 MCCURTAIN SOUTHEAST OF
EAGLETOWN...ONE HALF MILE
FROM STATE LINE. HAIL
SMASHED A WINDSHIELD OUT
OF A MOTORIST/S CAR.
REPORTED BY PUBLIC.Local storm report, May 27, 10:43 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION.m...
1015 PM HORATIO AR 1.75 INCH HAIL
05/27/01 SEVIER REPORTED BY LAW
ENFORCEMENT.Local storm report, May 27, 11:09 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1025 PM HORATIO AR 4.50 INCH HAIL
05/27/01 SEVIER REPORTED BY LAW ENFORCEMENT.
NUMEROUS WINDSHIELDS WERE
BROKEN.
1030 PM CENTRAL AR 60 MPH TSTM GUST
05/27/01 SEVIER REPORTED BY STORM SPOTTER.
1030 PM CENTRAL AR 1.75 INCH HAIL
05/27/01 |SEVIER REPORTED BY STORM SPOTTER.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 60 min |
| May 28, 2:55 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.